MAUDE Adverse Event Report: COOK IRELAND LTD ZILVER PTX 35 DRUG-ELUTING STENT; NIU STENT, SUPERFICIAL FEMORAL ARTERY, DRUG-ELUTING

COOK IRELAND LTD ZILVER PTX 35 DRUG-ELUTING STENT; NIU STENT, SUPERFICIAL FEMORAL ARTERY, DRUG-ELUTING
Catalog Number ZISV6-35-125-6-100-PTX
Medical Device Problem Code Occlusion Within Device (1423)
Health Effect - Clinical Code Reocclusion (1985)
Date of Event 06/22/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Pma/510(k)#: p100022/s014 (b)(6).The zisv6-35-125-6-100-ptx stent of lot number c1239408 was implanted in the patient and is therefore unavailable for evaluation.With the information provided a document based investigation was carried out.As per complaint information, the 3 stents thrombosed before the procedure was completed.There is no evidence to suggest that this event did not occur, therefore the complaint is confirmed based on customer testimony.As no information was available at the time of investigation, a definitive root cause cannot be determined at this time.Prior to distribution all zilver ptx devices are subject to visual inspection and functional checks to ensure device integrity.A review of the relevant manufacturing records revealed no discrepancies that could have contributed to this complaint.Upon review of complaints, this failure mode has not occurred previously with this lot number.Based on the information available to date, there is no evidence to suggest that there are any manufacturing issues associated with lot number c1239408.According to information provided a balloon expandable stent placement was performed.No other adverse effects were reported for the patient.Quality engineering will continue to monitor complaints of this nature for potential emerging trends.
 
Event or Problem Description
Physician placed 3 zilver ptx stents and they occluded/thrombosed before procedure was complete.Reference also reports # 3001845648-2016-00218 and 3001845648-2016-00219.
 
Additional Manufacturer Narrative
Pma/510(k)#: p100022/s014.User facility contact #: (b)(4).The zisv6-35-125-6-100-ptx stent of lot number c1239408 was implanted in the patient and is therefore unavailable for evaluation.With the information provided a document based investigation was carried out.Images were provided to support the complaint investigation and were reviewed through cook research inc.(cri) and the following comments were provided by the independent reviewer: ¿findings: angiograms performed (b)(6) 2016 are provided along with the complaint report.The (b)(6) 2016 angiogram consists of pelvic angiography per formed from the left cfa.The right common iliac artery (cia) was angioplastied.Then the left cia and external iliac artery were angioplastied and stented.A right cia stenosis was improved to 40% (5.2mm/9mm) after angioplasty.No imaging of the right or left legs was included.The complaint stents were not implanted in the left iliac arteries.The (b)(6) 2016 angiogram demonstrated a right sfa occlusion from the origin to the popliteal artery (pa).The occlusion was not significantly calcified.Imaging necessary to measure the occlusion length was not provided.The distal runoff was not imaged except for a 4mm pa and what likely was a high takeoff of the right anterior tibial artery.This is a normal variant that can be associated with a smaller than usual pa.Occlusion recanalization was demonstrated in progress to the adductor canal.Completed recanalization and complaint stent implantation imaging was not provided.Imaging of the reported thrombosis and secondary intervention was not provided.Surgical staples in the right groin and distal medial right thigh most likely indicated a recent attempted femoral popliteal bypass.In lieu of the recanalization attempt, this likely failed.Impression: confirmation of the complaint stent acute occlusion cannot be confirmed as no imaging of the event was provided.The target lesion of the complaint stents was likely a complete right sfa occlusion.The reported need to place a balloon expandable stent as remediation suggests a portion of the occlusion was resistant to a zilver's radial force.The long necessary stent length and the small diameter of the pa increased the likelihood of stent thrombosis.Although femoral popliteal bypass failure may have been related to technical issues with the bypass, it also may have been related to poor runoff which would also have negatively impacted the zilver stent's patency.Significant findings relative to the patient's anatomy were observed.The pa was small at least in part because a high takeoff of the right anterior tibial artery, a normal variant, was present.Significant findings relative to the disease state were observed.The patient had likely acute failed an attempt at right femoral popliteal bypass.Significant findings relative to the use of the device were observed.The stented length was very long.Significant findings relative to the design or performance of the device were not observed.Cause of adverse events was not observed.¿ according to the imaging review, the long stent length and small diameter of the pa increased the likelihood of stent thrombosis.As imaging of the complaint event was not provided, a definitive root cause cannot be determined.It can be noted that as per the instructions for use, arterial thrombosis is a known potential adverse event associated with the placement of this device.Prior to distribution all zilver ptx devices are subject to visual inspection and functional checks to ensure device integrity.A review of the relevant manufacturing records revealed no discrepancies that could have contributed to this complaint.Upon review of complaints, this failure mode has not occurred previously with this lot number.Based on the information available to date, there is no evidence to suggest that there are any manufacturing issues associated with lot number c1239408.According to information provided a balloon expandable stent placement was performed.No other adverse effects were reported for the patient.Quality engineering will continue to monitor complaints of this nature for potential emerging trends.
 
Event or Problem Description
This follow up report is being submitted due to the receipt and review of images relating to this event.Initial description submitted as follows: physician placed 3 zilver ptx stents and they occluded/thrombosed before procedure was complete.Reference also reports # 3001845648-2016-00218 and 3001845648-2016-00219.

Brand Name
ZILVER PTX 35 DRUG-ELUTING STENT
Common Device Name
NIU STENT, SUPERFICIAL FEMORAL ARTERY, DRUG-ELUTING
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
MDR Report Key5885612
Report Number3001845648-2016-00220
Device Sequence Number13760540
Product Code NIU
UDI-Device Identifier10827002384818
UDI-Public(01)10827002384818(17)170506(10)C1239408
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/09/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberZISV6-35-125-6-100-PTX
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Distributor Facility Aware Date06/22/2016
Event Location Hospital
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 08/02/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date08/18/2016
Supplement Report FDA Received Date10/04/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;